MAUDE Adverse Event Report: MEDIVATORS DSD-201; AUTOMATED ENDOSCOPE REPROCESSOR

MEDIVATORS DSD-201; AUTOMATED ENDOSCOPE REPROCESSOR
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medivators field service engineer (fse) reported while onsite at the facility for a service visit that the facility's dsd-201 automated endoscope reprocessor (aer), endoscopes and hookups were stained with a green residue.There is potential for patient harm from exposure to the green residue and potential that endoscopes were not adequately high level disinfected.Medivators fse reported that the green substance is from a combination of the detergent (orthozime) mixing with the high-level disinfectant (cidex opa) used in their aer.It was determined that the facility incorrectly programmed their aer for detergent use which caused the detergent to be mixed with the high-level disinfectant in the basin during reprocessing cycles.The facility was informed by medivators fse of the potential impact to patient safety due to the coating of the green substance in the aer and on endoscopes and the potential that endoscopes are not being adequately high level disinfected.The facility received in-service training on the dsd-201 aer in 2007 and 2014 provided by medivators clinical education specialist.The dsd-201 user manual also instructs users to verify proper programming of the aer's cycle settings.It is unknown if the facility continues to use the affected aer.There have been no reports of patient harm.This complaint will continue being monitored in medivators complaint handling system.
 
Event or Problem Description
Medivators field service engineer (fse) reported while onsite at the facility for a service visit that the facility's dsd-201 automated endoscope reprocessor (aer), endoscopes and hookups were stained with a green residue.There is potential for patient harm from exposure to the green residue and potential that endoscopes were not adequately high level disinfected.

Brand Name
DSD-201
Common Device Name
AUTOMATED ENDOSCOPE REPROCESSOR
Manufacturer (Section D)
MEDIVATORS
14605 28th ave n
minneapolis MN 55447
MDR Report Key8524712
Report Number2150060-2019-00030
Device Sequence Number16611939
Product Code FEB
UDI-Device Identifier00677964033858
UDI-Public00677964033858
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K914145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2019
Initial Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;